MAUDE Adverse Event Report: ABBOTT SRL ALINIQ AMS; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE

ABBOTT SRL ALINIQ AMS; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Model Number 03R89-24
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Date of Event 10/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed after samples were loaded on the alinity i processing module, a request was denied.The technician was on site to troubleshoot the ams connection.While the technician was assisting the removal of the specimen from the alinity i to be placed on the counter, the specimen tube slipped out of their hand.It was reported the serum sprinkled on their arm.The technician was wearing gloves and a mask at the time of the event.While the technician was rinsing and disinfecting their arm, the unclotted wound on their hand was exposed.The sample was tested using the preoperative 8-assay panel.The results were: hepatitis b five-assay panel was positive for 1, 3, and 5 [hbsag, hbeag, and hbcab], and negative for aids, hepatitis c, and syphilis.The technician had blood drawn and was tested using the preoperative 8-assay panel at the laboratory.The hepatitis b five-assay panel was positive for 2 and 5 [hbsab and hbcab], and negative for aids, hepatitis c, and syphilis.No additional information was provided at this time.Additionally, it was reported that the ams communication was normal; however, lis did not send the request to ams.This returned to normal after contacting the lis engineer for troubleshooting.No impact to patient management was reported.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.All available patient information was included.Additional patient details are not available.
 
Additional Manufacturer Narrative
The investigation included a review of data and information provided by the customer, search for similar complaints, ticket trending review, and field data review.A review of the complaint information found the alinity i analyzer did not cause or contribute to the splashing incident as the sample was dropped after it was removed from the analyzer.Labeling was reviewed and sufficiently addresses safety awareness where hazards may exist and biological hazards, which cautions the operator to wear gloves, lab coats, and protective eye wear when handling human sourced material or contaminated system components.A review of historical data was done, and was adequate, with no trends found.A review of the alinity i/architect ia product monitoring review scorecard found no trends with regards to the current issue.Based on the investigation, the exposure was not directly related to either the aliniq ams or alinity i system; the devices met performance specifications and performed as intended, therefore no systemic issue or deficiency was identified.All available patient information was included.Additional patient details are not available.

Brand Name
ALINIQ AMS
Common Device Name
CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Manufacturer (Section D)
ABBOTT SRL
via giorgio ribotta 9
rome 00144
IT  00144
Manufacturer (Section G)
ABBOTT SRL
via giorgio ribotta 9
rome 00144
IT   00144
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key15698098
Report Number3004032053-2022-00009
Device Sequence Number5747221
Product Code JQP
UDI-Device Identifier00380740145125
UDI-Public00380740145125
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03R89-24
Device Catalogue Number03R89-24
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2022
Supplement Date Received by Manufacturer11/18/2022
Initial Report FDA Received Date10/31/2022
Supplement Report FDA Received Date11/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown